The text only version may be available in large print, Braille or audio CD. For further information call emc accessibility on 0800 198 5000. The product code(s) for this leaflet is: PL 29831/0698 .
Acidex Advance Oral Suspension (Peppermint Flavour)
Acidex Advance Oral Suspension
sodium alginate 1000 mg/10 ml, potassium hydrogen carbonate 200 mg/10 ml
This medicine is available without prescription. However, you still need to use the product carefully to get the best results from it. You must contact a doctor if your symptoms worsen or do not improve after seven days.
1. What Acidex Advance is and what it is used for
2. Before you take Acidex Advance
3. How to take Acidex Advance
4. Possible side effects
5. How to store Acidex Advance
6. Further information
Acidex Advance Oral Suspension (referred to as ‘Acidex Advance’ throughout this leaflet) belongs to a group of medicines called “reflux suppressants”. Reflux is when the acid stomach contents flow back up the gullet (oesophagus) and this can cause pain and discomfort known as heartburn or acid indigestion. This medicine contains the active ingredients sodium alginate and potassium hydrogen carbonate which together form a protective layer at the top of your stomach to stop reflux from happening by keeping the stomach contents away from the lining of the food pipe to relieve the symptoms of heartburn and acid indigestion. It can therefore be taken to prevent and relieve the symptoms of acid reflux, including during pregnancy and relieve the symptoms of conditions such as hiatus hernia (protrusion of muscle through a muscle wall), reflux oesophagitis (inflamed foodpipe) and symptoms of hoarseness and other voice disorders, sore throat and cough associated with reflux. It can also be taken to control heartburn symptoms which may occur when taking, or following withdrawal of medication to reduce stomach acid such as Proton Pump Inhibitors (PPIs) or H2 Antagonists.
This medicine contains sodium (5.1 mmol per 10 ml), potassium (2.0 mmol per 10 ml) and calcium.
Please tell your doctor or pharmacist if you are taking or have recently taken any other medicines, including medicines obtained without prescription. Wait at least 2 hours between taking this medicine and other medicines such as tetracyclines, fluoroquinolones (types of antibiotics), iron salts, thyroid hormones, chloroquine (a medication used to prevent malaria), bisphosphonates (a medication used to treat osteoporosis) and estramustine (a medication to treat prostate cancer).
This medicine can be used during pregnancy and breast-feeding, however it is recommended to limit the treatment duration as much as possible.
There are no known effects of this medicine on ability to drive or operate machinery.
This medicine also contains:
To be taken by mouth, after meals and at bedtime. Shake bottle well before use. If you are unsure how to use this medicine, check with your doctor or pharmacist.
Adults including the elderly and children 12 years and over: 5 – 10 ml (one to two 5 ml spoonfuls) after meals and at bedtime.
Children under 12 years: Should only be taken on medical advice.
WARNING: DO NOT EXCEED THE STATED DOSE
If you take too much of this product you may feel bloated and experience some abdominal discomfort. It is unlikely to cause you any harm, but please consult your doctor or pharmcist if this doesn’t go away.
If symptoms persist after 7 days consult your doctor.
If you forget to take your medicine, take it as soon as you remember. Do not take a double dose to make up for the forgotten dose.
Like all medicines, this product can cause side effects, although not everybody gets them.
Very rarely (less than 1 in 10,000 patients) there is a chance of an allergic reaction to the ingredients. Symptoms of this may include difficulty breathing, hives and swelling of the face.
Uncommonly reported side-effects are diarrhoea, nausea and vomiting. If you experience these or any other side effects stop taking the product and consult your doctor immediately.
If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at www.mhra.gov.uk/yellowcard or search for MHRA Yellow Card in the Google Play or Apple App Store. By reporting side effects you can help provide more information on the safety of this medicine
Keep out of the sight and reach of children.
Do not store above 25ºC. Do not refrigerate or freeze.
Do not use this product after the expiry date which is stated on the pack. The expiry date refers to the last day of that month.
Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.
This medicine is a peppermint flavoured white or cream coloured suspension.
It comes in amber glass bottles of 150 ml, 200 ml, 250 ml, 300 ml and 500 ml with white polypropylene caps. Not all pack sizes may be marketed.
This leaflet was last updated in January 2020
Acidex Advance Oral Suspension
sodium alginate, potassium hydrogen carbonate
Heartburn and indigestion suspension
Each 10 ml of the oral suspension contains 1000 mg of sodium alginate and 200 mg of potassium hydrogen carbonate. Also contains parahydroxybenzoates (Parabens, E214 and E216) which may cause allergic reactions (possibly delayed). This medicinal product contains about 5.1 mmol of sodium and 2 mmol of potassium per 10 ml dose. To be taken into consideration by patients on a controlled sodium diet or when taking drugs which can increase potassium levels. Care should also be taken if on calcium controlled diet. Read the attached leaflet carefully before use. To be taken by mouth after meals and at bedtime. Shake bottle well before use. Keep out of the sight and reach of children. Take special care if you are allergic to any of the ingredients of this medicine.
Side effects are occasional. See leaflet for further information. Store below 25ºC. Do not use after the expiry date shown on the label.
Do not refrigerate or freeze
P 500 ml